Jump to content

So many questions


[Sp...]

Recommended Posts

New to this group and not even sure I am doing this right. I tried to post a huge message yesterday but I guess it was the wrong board??? My apologies if this message is not in the correct spot. Soo here I am day 22 of Aprozolam and I feel crazy. Some days I am completely convinced that I have MS and I guess I’m just looking for reassurance from this group that these are withdrawals and they will end. Maybe even some input on when this will end. My son was diagnosed at three months with a rare eye disease and I just didn’t take it well at all. I was grieving his sight and I just could not sleep, eat, or carry on at all. I had two babies that needed a mom who could function so I went to the doctor who prescribed me 1 mg time release Xanex. I finally slept…I took one every night for a year because that is what the doctor said to do. There was no talk about withdrawals or a taper. I feel so ignorant now and full of regret. After..lots of internet searches I realized a year is a long time to take this medicine and could be dangerous. I asked to get off and he wrote me instructions on a 15 day reduction method. I followed suit… and got incredibly sick and my gut was so bloated and painful I thought I needed to go to the ER. My husband then went to the Walgreens pharmacist who said I came off way to fast and to break the pills I had left and start over. This helped my painful stomach a lot. When I called my doctor he said it was anxiety manifesting in my gut and I needed to go back on the medicine. I was unwillingly to do that and I just felt he was wrong after many internet searches. So now here I am and this is what I am experiencing…….numb toes randomly and sometimes they also feel frostbitten or on fire, random feels of wetness or burning on my skin, aching and throbbing hands, feet, and legs, twitching muscles all over, weird vision, unable to sleep and when I do it comes with horrible nightmares, my hands and feet feel asleep randomly during the night like I have to wake them up, my throat feels like it’s closing in, a pressure that feels like it is building up in my arms and legs like they are full and heavy. These are really just a few but the ones that are very alarming to me. Also, it is soo much worse on my left side then my right. I do carry my kids in my left side but it still seems soo wrong. To me all these things point to MS which makes me panic and then I just feel literally crazy. I will be so grateful to anyone who can offer me advice or reassurance or just anything. I keep thinking how could these be withdrawals it is day 22 and shouldn’t it be over but it almost seems like it is getting worse and stranger. I apologize for the length of this post but I feel lost in my own body. Thank you to anyone who responds.
Link to comment
Share on other sites

Hi Springflower, All of your symptoms are withdrawal symptoms from the Benzo. You tapered way too fast. These Dr's. are clueless when it come to tapering off of benzos. The withdrawals can last a long time. Some people sometimes reinstate to do a slow taper and some people just tough it out..You might want to contact a Dr. that is knowledgeable in Benzo withdrawal and tapering and see what they say is the best thing to do at this point.  Hang in there.. I hope you start feeling better soon..
Link to comment
Share on other sites

I hope I can clear something up for you, the drug is out of your body so you're no longer going through withdrawal.  What is happening now is that when you started this drug your brain made changes to how it functions when it sensed its presence and now that the drug is gone, your brain has to get back normal function but it takes time to do this.  The recovery phase of this process can be more painful and take longer than the withdrawal so what you're feeling is normal.

 

Your symptoms will change, they'll become stronger, they'll lessen, they'll morph into new symptoms sometimes leaving for good, other times they'll come back. They'll vary in intensity sometimes leaving completely for a brief time only to come back even stronger.  This process leaves us completely off balance and fearful so the best thing you can do is educate yourself so you won't be so afraid.

 

Have you read chapter 3 of  The Ashton Manual, it will list your symptoms and why you feel them, this should reassure you that you don't have MS.

Link to comment
Share on other sites

So sorry this happened to you. Sounds like a pretty classic case of ignorant doctor handing poison out like candy with no warnings or proper instruction on how to get off. Now that you're off, stay off no mater what or you just re-start the cycle. In another week you should be getting out of acute withdrawal and things should lighten up a bit. But be ready for the long haul, you may not feel back to your old self for quite a while yet. Just practice acceptance and distract as much as you can and as much self care as you can possibly do. You can do this!
Link to comment
Share on other sites

Hey there Spring flower,

I'm so sorry, but your story is very classic. All the symptoms are totally from going off benzos way too fast. Your symptoms are very typical. I and many many others have had all the exact same ones. I even had the left side worse than than right as well. I know you are scared and I know you are thinking there is no possible way it could be this bad and last this long right? Yeah....I know.

Here's the deal, if I thought I could tough out the symptoms and I was still able to function at a certain capacity then I would totally stay off for good and never look back. Personally, I would only try reinstatement if I was completely nonfunctional (that was me BTW, and even that didn't work).

It's all a matter of personal decision and only you can choose that.

But so you know...  It is possible to get through it! And all your symptoms have been lived through by many many of us. So it is survivable! Use this site to read up on some common symptoms and success stories. Knowing the symptoms and that everyone has got them will help you to be more confident that you do not have MS. I mean.....you didn't just suddenly get MS in 22 days, right at the same time you rapid withdrew from benzos right? Nah ;)

I had every test under the sun during my nightmare including all the dreaded tests for MS.  I did not have it either! It was all from the drugs!

Also, 22 days is very early off, and yes unfortunately to feel worse is normal too. For some reason it's just like that. I'm sorry!

You can make it though!!! I promise!

Feel free to PM me anytime

Link to comment
Share on other sites

Hi,

 

Yes it's definitely "Withdrawal", it's bad terminology as it's as more recovery. Your brain is disfunctional now which causes symptoms. As time goes by it will return to normal and your symptoms will fade away. I don't want to be alarmist, but you should be aware that this can take some time. There's no way of knowing how long, but timelines that get talked about are between 6 and 18 months. Your doctor like many "medical professionals" have a lot to answer for

Link to comment
Share on other sites

×
×
  • Create New...